Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 68, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 6, 2019, 10:07 PM CDT for Lowndes County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 10:07 PM CDT (03:07 UTC)
- Expired
- Jun 7, 2019, 12:00 AM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
736 WGUS54 KJAN 070307 FFWJAN MSC087-070500- /O.NEW.KJAN.FF.W.0068.190607T0307Z-190607T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Jackson MS 1007 PM CDT Thu Jun 6 2019 The National Weather Service in Jackson has issued a * Flash Flood Warning for... Southeastern Lowndes County in northeastern Mississippi... * Until midnight CDT. * At 1007 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Crawford. Additional rainfall amounts of around one inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3342 8830 3329 8835 3329 8864 3343 8850 $$ GRG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:14 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 6, 9:14 PM CDT, 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 914 PM CDT Thu Jun 6 2019 .UPDATE... Updated for evening discussion. && .DISCUSSION... Arc of shallow convection continues to slowly exit northeast portions at present. While some weak rotation has been seen in some of the stronger cells, waning instability will limit further convective strength until these cells move out. Meanwhile, to the northwest, another arc of convection was moving southeast out of central AR. These cells may put down some sub severe wind as they enter northwest portions toward midnight, but limited instability will dictate whether these actually make it this far south. Majority of the latest CAM guidance only showing isolated showers after midnight./GG/ Prior discussion below: the ArkLaMiss this morning, the airmass has struggled to recover, but a delayed onset to the expected shower/thunderstorm redevelopment is now taking place and will maintain a threat for severe storms/heavy rain as we go through the remainder of the afternoon. These threats will have a small window of time as storm threat should diminish early this evening. Given 200-300 m2/s2 effective SRH over eastern MS and up to 2000 j/kg MLCAPE, there is concern for tornado development should intense updrafts manage to develop. We should see convective potential wane overnight into Friday morning before ramping back up Friday afternoon as a mid level shortwave trough interacts with the moist and unstable airmass. Given significant low to mid level flow supporting wind damage potential, will maintain the marginal risk for severe weather Friday, mainly southern portions of the forecast area where the 12z HREF is showing greatest updraft intensity. /EC/ For Saturday into next Thursday, look for the weather pattern to adjust and be one of diminishing rain chances (by Sun- Mon) and cooler temperatures. The current weather maker, the evolving mid/upper low, will shift across and then east of our area by Sunday with a combo of shortwave ridging or NW flow to set in by early/mid week. As we see the upper low traverse our area Friday night into Sunday, we will maintain cyclonic flow aloft and see a few waves of shortwave energy move through and support a few periods of precip. We look to see some activity perhaps persist Friday evening and move ESE with a extended period of time where not much will occur due to lack of instability. Will only focus the better PoPs for the start of the Friday night period and then reduce chances quite a bit for the remainder of the night and into the first part of Saturday. As we continue to see the cyclonic flow support some convergence and lift Saturday, PoPs will see an increase for the afternoon hours. Most of this will be showers, but enough instability may develop over the E-central and SE to support some isolated thunder. Aside from that, this activity will be highly diurnally driven by then and we will see the best moisture and lift steadily migrate eastward. Will maintain some 20-50% PoPs Sunday, but keep it all showers. Monday will continue the downward PoP trend with the remainder of the week looking precip free as deeper dry air filters in. As for temps, high temps will mostly stay in the 84-88 range through Thu and this will be attributed to cloud cover initially, but then be more driven by cooler low level temps as we see a front makes its way through the area Monday night. This will result in cooler lows and less humidity for Tue-Thu. Look for readings in the lower to mid 60s with some select areas touching some upper 50s briefly. /CME/ && .AVIATION... 00Z TAF discussion: Scattered showers will continue over eastern areas early this evening with brief lowerings of ceiling and visibility possible at MEI and GTR. Mostly VFR conditions early this evening will become MVFR before midnight and continue through mid morning Friday. Thereafter, conditions will improve to VFR by afternoon, although showers and thunderstorms will begin to increase in coverage once again./GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 86 70 84 / 31 80 60 51 Meridian 72 86 70 84 / 45 80 76 63 Vicksburg 72 85 71 84 / 36 80 38 30 Hattiesburg 74 87 72 86 / 42 79 72 64 Natchez 73 85 71 85 / 39 80 45 29 Greenville 71 84 71 84 / 39 77 49 32 Greenwood 71 83 70 84 / 40 80 45 54 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 6, 3:49 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 349 PM CDT Thu Jun 6 2019 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>037-040>044- 047>050-072100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Warren-Hinds-Rankin-Scott- 349 PM CDT Thu Jun 6 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ029>033-038-039-045-046-051-052-072100- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Kemper-Newton-Lauderdale- 349 PM CDT Thu Jun 6 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon For the remainder of this afternoon, a few strong to severe storms could develop. The storms may be capable of producing a few damaging wind gusts, and tornado cannot be ruled out as well. Storms could produce locally heavy rainfall that may lead to localized flash flooding. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. LAZ023>026-MSZ053>056-059>064-072100- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson- Smith-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis- 349 PM CDT Thu Jun 6 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Friday A few severe storms capable of producing damaging wind gusts will be possible Friday for locations mainly south of the Interstate 20 corridor. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday. MSZ057-058-065-066-072>074-072100- Jasper-Clarke-Covington-Jones-Marion-Lamar-Forrest- 349 PM CDT Thu Jun 6 2019 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon and again Friday FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon For the remainder of this afternoon, a few strong to severe storms could develop. The storms may be capable of producing a few damaging wind gusts, and tornado cannot be ruled out as well. Storms could produce locally heavy rainfall that may lead to localized flash flooding. A few severe storms capable of producing damaging wind gusts will be possible Friday for locations mainly south of the Interstate 20 corridor. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon and Friday. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 6, 6:24 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
624 PM CDT Thu Jun 6 2019
MSZ026-070000-
Grenada MS-
624 PM CDT Thu Jun 6 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRENADA COUNTY UNTIL 700
PM CDT...
At 624 PM CDT, Meteorologists were tracking a strong thunderstorm
over Bew Springs, or near Grenada, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Bew Springs around 635 PM CDT.
Grenada around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3387 8977 3387 8966 3368 8987 3368 8989
3380 9003 3381 9002 3381 8998 3382 8998
3383 8993 3390 8993 3390 8977
TIME...MOT...LOC 2324Z 226DEG 11KT 3377 8992
JMSpecial weather statement, Jun 6, 7:52 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
752 PM CDT Thu Jun 6 2019
MSZ030-031-033-070115-
Lowndes MS-Oktibbeha MS-Clay MS-
752 PM CDT Thu Jun 6 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKTIBBEHA...
SOUTHEASTERN CLAY AND NORTHWESTERN LOWNDES COUNTIES UNTIL 815 PM
CDT...
At 752 PM CDT, Meteorologists were tracking a strong thunderstorm
near Muldrow, or 7 miles east of Starkville, moving northeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Muldrow around 800 PM CDT.
Tibbee around 805 PM CDT.
West Point and Waverly around 815 PM CDT.
Other locations impacted by this storm include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3340 8864 3347 8879 3368 8868 3368 8859
3360 8839
TIME...MOT...LOC 0052Z 214DEG 18KT 3348 8869
JMSpecial weather statement, Jun 6, 9:29 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Jackson MS 929 PM CDT Thu Jun 6 2019 MSZ031-039-070300- Lowndes MS-Noxubee MS- 929 PM CDT Thu Jun 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE AND LOWNDES COUNTIES UNTIL 1000 PM CDT... At 928 PM CDT, Meteorologists were tracking a strong thunderstorm near Bigbee Valley, or 7 miles northwest of Pickensville, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Noxubee and Lowndes Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3318 8832 3318 8865 3349 8863 3354 8827 TIME...MOT...LOC 0228Z 266DEG 19KT 3329 8837 JM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:52 PM CDT | Special Weather Statement | JAN | Lowndes | 23 min |
| Jun 6, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 41 min |
| Jun 6, 9:29 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jun 6, 10:35 PM CDT | Flash Flood Warning | JAN | Lowndes | 85 min |
| Jun 7, 1:30 AM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 60 min |
| Jun 7, 2:05 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 40 min |
| Jun 7, 2:41 AM CDT | Special Weather Statement | JAN | Yazoo | 34 min |
| Jun 7, 2:54 AM CDT | Special Weather Statement | JAN | Warren | 51 min |
| Jun 7, 3:28 AM CDT | Special Weather Statement | JAN | Hinds | 62 min |
| Jun 7, 3:33 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 57 min |
| Jun 7, 7:00 AM CDT | Special Weather Statement | JAN | Simpson | 45 min |
| Jun 7, 7:33 AM CDT | Special Weather Statement | JAN | Smith | 27 min |
| Jun 7, 7:53 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 52 min |
| Jun 7, 8:43 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 47 min |
| Jun 7, 9:33 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 42 min |
| Jun 7, 1:37 PM CDT | Special Weather Statement | JAN | Hinds | 38 min |
| Jun 7, 2:22 PM CDT | Special Weather Statement | JAN | Leake | 38 min |
| Jun 7, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 50 min |
| Jun 7, 3:02 PM CDT | Special Weather Statement | JAN | Neshoba, Newton | 28 min |
| Jun 7, 3:09 PM CDT | Special Weather Statement | JAN | Jones | 36 min |
| Jun 7, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 23 min |
| Jun 7, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 54 min |
| Jun 7, 3:59 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jun 7, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 58 min |
| Jun 7, 6:04 PM CDT | Special Weather Statement | JAN | Covington | 26 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.